Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have vitamin B12 deficiency. Taking Nervijien injections. Does it have side effects?

Hello, I am 24 year old , i have vitamin B12 deficiency , now i am taking nervijien injections , how many of them i need to take, does it have any side effects....? like say weight increase etc... i have been suggested by on of the neurologist to take one injection per month for my entire life time... please i need your advice as to what is appropriate.
Asked On : Sat, 12 Jan 2013
Answers:  2 Views:  1069
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Vitamin B12 deficiency or hypocobalaminemia is a low blood level of vitamin B12. It can cause permanent damage to nervous tissue as a long term effect.Once identified, however, it can be treated successfully and with relative ease (although it cannot be cured and continued treatment is required). 
One government study suggests that B 12 deficiency is much more common to the general public than was previously believed.  Deficiency is most significantly linked to improper absorption rather than low consumption, as many who consume high amounts of B 12 may still experience deficiency, and many who consume lower amounts but show no signs of malabsorption experience no deficiency whatsoever. 

Since it has to given continuously,your doctor has recommended to take monthly injections of B 12,throughout your life.
There is no side effect of this vitamin as it is water soluble and all the excess vitamin shall be excreted in urine.
Carry on with the treatment.
Answered: Sat, 12 Jan 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Dear Vinod, I have gone through your post in which you mentioned that you have vitamin B12 deficiency and presently taking nervijen injections for the same.
Nervijen is a multivitamin composition & have few side effects like nausea, drowsiness, dry mouth, etc.
But these side effects are mild & well tolerated...moreover with one injection per month as suggested by your Neurologist, there is nothing to worry about them.
Before deciding on the duration of treatment, it will be better to try to find out the cause of your Vit. B12 deficiency (either due to inadequate dietary intake or due to inadequate absorption of Vit B12 in the intestine)
Vit B12 is found in most animal derived foods like fish, meat, eggs, milk & milk products.
So...once you have achieved symptomatic relief after taking injections, switch on to these dietary sources.
Wishing you a Healthy Life.
Take care.
Answered: Sun, 13 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor